Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 29, 2007, 1:31 PM PDT for Modoc County, Siskiyou County, California; 7 counties in Oregon. It took effect at Aug 30, 2007, 6:51 AM PDT. It was in force for 16 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 29, 2007, 1:31 PM PDT (20:31 UTC)
- In effect from
- Aug 30, 2007, 6:51 AM PDT
- Expired
- Aug 30, 2007, 11:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 95 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 1:31 PM PDT | HAIL 0.5 | 2 Nnw Klamath Falls, OR | |
| Aug 30, 2:24 PM PDT | HEAVY RAIN 0.2 | 8 E Chiloquin, OR | THUNDERSTORM WITH RAIN FALLING IN A 15 MINUTE PERIOD. SOME SMALL HAIL. |
| Aug 30, 4:06 PM PDT | HAIL 0.25 | 1 N Lakeview, OR | 0.45 INCHES OF RAIN IN 20 MINUTES. GUSTY WINDS WITH SMALL LIMBS BROKEN. WEATHER OCCURRED BETWEEN 330PM AND 4PM. |
| Aug 30, 4:06 PM PDT | HAIL 0.5 | 1 Se Ashland, OR | WIND MEASURED AT 10 TO 20 MPH. BRIEF HEAVY RAIN. |
| Aug 30, 4:06 PM PDT | HAIL 0.5 | 3 Ese Ashland, OR | BRIEF HEAVY RAIN. |
| Aug 30, 4:30 PM PDT | HAIL 0.5 | Ashland, OR | DIME SIZED HAIL PARTIALLY COVERING THE GROUND. 2ND TIME IN THE LAST 2 HOURS. 0.83 OF RAIN SINCE 1515. PERIODIC WIND STRIPPING SOME LEAVES OFF OF TREES. |
| Aug 30, 4:33 PM PDT | FLASH FLOOD | 1 Se Ashland, OR | REPORT OF 1 FT WATER RUNNING OVER THE INTERSECTION OF WHITEMAN AND SISKIYOU IN ASHLAND OR. |
| Aug 30, 5:39 PM PDT | HAIL 0.5 | 2 Ese Ashland, OR | |
| Aug 30, 6:00 PM PDT | HAIL 0.5 | 2 Ese Ashland, OR | RAINING HARD WITH STANDING WATER. TREE DOWN ACROSS CALIFORNIA STREET. |
| Aug 30, 6:04 PM PDT | HAIL 0.5 | 3 Ese Ashland, OR | RAINING HARD WITH HAIL. GUSTY WINDS. |
| Aug 30, 6:25 PM PDT | HEAVY RAIN 1 | 1 Se Ashland, OR | FROM AFTERNOON AND EVENING THUNDERSTORMS. |
| Aug 30, 6:45 PM PDT | FLASH FLOOD | Ashland, OR | OFF DUTY EMPLOYEE REPORTED RAINFALL BEGINNING TO OVERWHELM DRAINAGE SYSTEM. WATER STARTED TO GO ONTO THE SIDEWALKS FROM THE STREETS. PEA SIZED HAIL ALSO CONVERING THE GROUND. WIND GUSTS 20-30MPH. |
| Aug 30, 7:00 PM PDT | TSTM WND DMG | Ashland, OR | 4-6 INCH DIAMETER TREE LIMBS DOWN IN LITHIA TRIANGLE IN ASHLAND CITY CENTER. UNSURE IF IT IS FROM WIND OR LIGHTNING. |
| Aug 30, 7:00 PM PDT | FLASH FLOOD | Ashland, OR | FORMER NWS SPOTTER. 1 FOOT OF STANDING WATER ON THE CORNER OF WHITEMAN AND SISKIYOU. |
| Aug 30, 7:05 PM PDT | FLASH FLOOD | Ashland, OR | FORMER SPOTTER. FLOODING ON MAIN STREET CURB DEEP. WATER BUBBLING OUT OF STORM DRAINS. |
| Aug 30, 7:05 PM PDT | HEAVY RAIN 0.15 | 8 E Chiloquin, OR | 0.15 IN 10 MINUTES. HAIL...BUT LESS THAN PEA SIZED. 2ND STORM OF THE DAY. |
| Aug 30, 7:15 PM PDT | FLASH FLOOD | 1 S Ashland, OR | MUD ACROSS HIGHWAY 66 DOWN THE ROAD FROM THE WINDMILL INN. RAIN HAS LIGHTENED UP, BUT WATER IN DITCHES IS ONLY 2 INCHES FROM THE TOP OF THEM. |
| Aug 30, 7:15 PM PDT | FLASH FLOOD | Ashland, OR | ON THE CORNER OF EAST MAIN AND CLAY CREEK, WATER IN HAMILTON CREEK 1 FOOT FROM THE UPPER EDGE OF THE BANK AND RISING RAPIDLY. |
| Aug 30, 7:15 PM PDT | HEAVY RAIN 3.05 | Ashland, OR | FORMER SPOTTER. MEASURED 3.05 TOTAL RAINFALL SINCE 1515 LOCAL TIME. |
| Aug 30, 8:37 PM PDT | HAIL 1 | Ashland, OR | CITY OF ASHLAND REPORTED BRIEF HEAVY HAIL ABOUT 1 INCH IN DIAMETER EARLIER THIS EVENING. NUMEROUS TREES DOWN AROUND THE CITY...ONE OF WHICH WAS 4 FEET IN DIAMETER AND CAME DOWN ON A HOUSE. TWO LARGE TREES DOWN IN GARFIELD PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 292031 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 131 PM PDT WED AUG 29 2007 CAZ280>282-284-285-ORZ623>625-300445- /O.UPG.KMFR.FW.A.0012.070830T2100Z-070831T0600Z/ /O.NEW.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 131 PM PDT WED AUG 29 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR OREGON FIRE WEATHER ZONES 621...623...624 AND 625 AND CALIFORNIA FIRE WEATHER ZONES 280...281...282...284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY DUE TO LIGHTNING WITH INSUFFICIENT MOISTURE. THIS WARNING INCLUDES OREGON FIRE WEATHER ZONES 621...623...624 AND 625 AND CALIFORNIA FIRE WEATHER ZONES 280...281...282...284 AND 285. THIS INCLUDES THE TRINITY NATIONAL FOREST IN SISKIYOU COUNTY...THE WINEMA AND FREMONT NATIONAL FORESTS AND THE KLAMATH AND MODOC NATIONAL FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON AS MID AND UPPER LEVEL MOISTURE MOVES NORTHWARD. RAINFALL IS EXPECTED WITH THESE STORMS. HOWEVER NUMEROUS LIGHTNING STRIKES ARE EXPECTED TO OCCUR OUTSIDE THE CORE AREA OF RAINFALL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ORZ621-300445- /O.NEW.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ SISKIYOU MOUNTAINS- 131 PM PDT WED AUG 29 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR OREGON FIRE WEATHER ZONE 621... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR ABUNDANT LIGHTNING AND INSUFFICIENT MOISTURE. THIS WARNING INCLUDES THE OREGON FIRE WEATHER ZONE 621...AND INCLUDES THE SISKIYOU MOUNTAINS. SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON AS MID AND UPPER LEVEL MOISTURE MOVES NORTHWARD. RAINFALL IS EXPECTED WITH THESE STORMS. HOWEVER NUMEROUS LIGHTNING STRIKES ARE EXPECTED TO OCCUR OUTSIDE THE CORE AREA OF RAINFALL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CC
6 follow-up statements
000 WWUS86 KMFR 300454 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 954 PM PDT WED AUG 29 2007 CAZ280>282-284-285-ORZ621-623>625-301300- /O.CON.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 954 PM PDT WED AUG 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR SCATTERED THUNDERSTORMS PRODUCING LIGHTNING WITH INSUFFICIENT MOISTURE... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: ZONE 280...281...282...284...285...621...623...624...AND 625. SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON AS MID AND UPPER LEVEL MOISTURE CONTINUES MOVING NORTHEASTWARD. VERY DRY FUEL MOISTURE PRESENT ACROSS THE AREA WILL LEAD TO HIGH POTENTIAL FOR LIGHTNING STARTED FIRES ACROSS THE AREAS. WHILE SOME RAINFALL IS EXPECTED WITH MOST OF THESE STORMS...THEY WILL BE FAST MOVING...WITH AVERAGE STORM MOTION EXPECTED TO BE 30 TO 40 MPH. THEREFORE NUMEROUS LIGHTNING STRIKES ARE EXPECTED TO OCCUR WITH ONLY A LITTLE RAINFALL AND SOME STRIKES WILL OCCUR OUTSIDE OF THE CORE RAINFALL AREAS. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LUTZ
000 WWUS86 KMFR 301351 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 651 AM PDT THU AUG 30 2007 ORZ617-302230- /O.EXA.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ UMPQUA NATIONAL FOREST- 651 AM PDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR THE UMPQUA NATIONAL FOREST...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE WILL DEVELOP OVER MUCH OF SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON...INCLUDING THE SOUTHERN OREGON CASCADES. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ280>282-284-285-ORZ621-623>625-302230- /O.CON.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 651 AM PDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 280...281...282...284...285...621...623...624...AND 625. THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
000 WWUS86 KMFR 301606 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 906 AM PDT THU AUG 30 2007 ORZ622-310015- /O.EXA.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ EASTERN ROGUE VALLEY- 906 AM PDT THU AUG 30 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THIS INCLUDES FIRE WEATHER ZONE 622. THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ280>282-284-285-ORZ617-621-623>625-310015- /O.CON.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 906 AM PDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THIS INCLUDES OREGON FIRE WEATHER ZONES 621...623...624 AND 625 AND CALIFORNIA ZONES 280...281...282...284 AND 285. THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CC
000 WWUS86 KMFR 302151 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 251 PM PDT THU AUG 30 2007 CAZ280>282-284-285-ORZ617-621>625-310600- /O.CON.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 251 PM PDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THIS INCLUDES OREGON FIRE WEATHER ZONES 621...622...623...624 AND 625 AND CALIFORNIA ZONES 280...281 ...282...284 AND 285. THE RED FLAG WARNING REMAINS IN EFFECT THRU TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH LIMITED MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. AS MONSOON MOISTURE CONTINUES TO MOVE INTO THE EASTERN PORTIONS OF THE AREA TOMORROW...SCATTERED THUNDERSTORMS MAY DEVELOP OVER EASTERN LAKE COUNTY TOMORROW AFTERNOON. ANOTHER RED FLAG WARNING MAY BE NEEDED LATER TONIGHT FOR ZONE 625 FOR THUNDERSTORMS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CC
000 WWUS86 KMFR 310448 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 948 PM PDT THU AUG 30 2007 CAZ280>282-284-ORZ617-621>623-310600- /O.CAN.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 948 PM PDT THU AUG 30 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE RED FLAG WARNING FOR FIRE WEATHER ZONES 280...281...282...284...617 ...621...622...AND 623. THUNDERSTORMS HAVE DIMINISHED AND MOVED OUT OF THE AREAS. $$ CAZ285-ORZ624-625-310600- /O.CON.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 948 PM PDT THU AUG 30 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS PRODUCING LIGHTNING WITH INSUFFICIENT MOISTURE... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 285...624...AND 625. THE RED FLAG WARNING REMAINS IN EFFECT THROUGH TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH LIMITED MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH. AS MONSOON MOISTURE CONTINUES TO MOVE INTO THE EASTERN PORTIONS OF THE AREA TOMORROW...SCATTERED THUNDERSTORMS AREA EXPECTED AGAIN DEVELOP FROM THE CASCADES EASTWARD TOMORROW AFTERNOON. WITH A CONTINUED INCREASE IN MOISTURE IT APPEARS RAINFALL WILL BE SUFFICIENT TO KEEP FIRE STARTS MORE ISOLATED ISOLATED...SO NO WARNING IS ANTICIPATED AT THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LUTZ
000 WWUS86 KMFR 310601 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1101 PM PDT THU AUG 30 2007 CAZ285-ORZ624-625-310715- /O.EXP.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1101 PM PDT THU AUG 30 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ LUTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 29, 8:45 AM PDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 29, 8:45 AM PDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 845 AM PDT WED AUG 29 2007 .UPDATE...SKIES ARE CURRENTLY CLEAR OVER THE ENTIRE CWA THIS MORNING. THE MAIN QUESTION FOR TODAY WILL BE THE THUNDERSTORM COVERAGE FOR THIS AFTERNOON AND THIS EVENING. CURRENTLY THE COVERAGE IS IN LAKE, MODOC AND EASTERN KLAMATH AND SISKIYOU COUNTIES. THE SPC OUTLOOK FOR TODAY HAS THE COVERAGE FURTHER WEST INTO SISKIYOU COUNTY INCLUDING PARTS OF THE TRINITY ALPS. IN ADDITION THE WATER VAPOR IMAGERY WOULD SUGGEST MOISTURE WILL BE INCREASING FURTHER WEST WHICH COULD LEAD TO ISOLATED THUNDERSTORMS FIRING UP FURTHER WEST. THE LIS FOR THIS AFTERNOON ARTE NOT THAT IMPRESSIVE, BUT THERE IS SUFFICIENT 700-500MB LAPSE RATE THAT STRETCHES INTO CENTRAL AND EASTERN SISKIYOU COUNTY THIS AFTERNOON. SO IN A NUTSHELL THE ISOLATED THUNDERSTORM COVERAGE WILL BE EXPANDED WEST INTO CENTRAL SISKIYOU COUNTY. THE OTHER ISSUE WELL BE LOOKING AT FOR THE AFTERNOON PACKAGE WILL BE THE POTENTIAL FOR NOCTURNAL THUNDERSTORMS. THE 12Z NAM AND THE 6Z GFS GUIDANCE SUGGEST THAT THERE IS THE POTENTIAL FOR IT. AT THIS TIME IM LEANING AGAINST IT, BUT WELL LOOK AT THIS IN MORE DETAIL AND MAKE A DECISION ON THIS FOR THE AFTERNOON. PETRUCELLI && .PREVIOUS DISCUSSION...UPPER LEVEL RIDGE BUILDING OVER THE AREA WITH GOOD WARMING TODAY OVER YESTERDAY. TEMPS WILL BE SEVERAL DEGREES ABOVE NORMAL. MOISTURE AND INSTABILITY JUST SOUTH OF OUR AREA AND GRADUALLY MOVING NORTH WITH LIGHT SOUTHERLY FLOW ALOFT. WOULD EXPECT SOME ISOLATED THUNDERSTORM ACTIVITY TO BREAK OUT LATE TODAY MAINLY OVER MODOC COUNTY...MAYBE WORKING ITS WAY IN LAKE COUNTY BEFORE IT DIES OUT THIS EVENING. BETTER AREA OF MOISTURE AND INSTABILITY AROUND THURSDAY. LOOK FOR THUNDERSTORM ACTIVITY TO BEGIN EARLIER...BE SCATTERED AND COVER AN AREA EAST OF A LINE FROM THE TRINITY ALPS TO THE DEAD INDIAN PLATEAU AND ON UP TOWARDS CRATER LAKE. SHORT-WAVE ACTIVITY TO THE NORTHWEST FORCES THE AREA OF CONVECTION TO BE A LITTLE FURTHER EAST FRIDAY...THEN AS THE SHORT-WAVE FLATTENS THE RIDGE FRIDAY NIGHT...COOLER AND MORE STABLE AIR WILL OVERTAKE SOUTHERN OREGON AND NORTHERN CALIFORNIA. PRETTY GUSTY SOUTH TO SOUTHWEST WINDS OVER THE HIGHER TERRAIN EAST OF THE CASCADES WILL ADD TO THE MIX LATE FRIDAY. IN THE LONG TERM THERE SHOULD BE A BIT OF A REBOUND SUNDAY AS THE UPPER RIDGE REBUILDS TEMPORARILY. THEN A MOSTLY DRY COLD FRONT IS FORECAST TO REACH THE COAST MONDAY AND MOVE ACROSS OUR REGION MONDAY NIGHT. THIS WILL COOL TEMPS BACK DOWN TO NORMAL AND INCREASE THE SOUTHWEST WINDS ACROSS OUR AREA LATE MONDAY. GRADUALLY INCREASING WESTERLY FLOW TUESDAY AND ON INTO MIDWEEK WILL MAINTAIN SEASONABLE TEMPERATURES AND A RELATIVELY STABLE AIR MASS OVER THE REGION. && .AVIATION...VFR CONDITIONS ALL AREAS THROUGH THE DAY. MARGINAL VFR CONDITIONS DEVELOPING COASTAL STRIP THIS EVENING. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE 03/03/16
Hazardous weather outlook, Aug 29, 10:50 AM PDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 950 AM PST WED AUG 29 2007 CAZ280>282-284-285-ORZ624-625-301400- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-WESTERN KLAMATH NF- ZONE 282-ZONE 284-ZONE 285-ZONE 624-ZONE 625- 950 AM PST WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SEE FIRE WEATHER WATCH FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:03 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 6 hr |
Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.